Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 78, NWS Buffalo, NY

August 25, 2013

NWS Buffalo, NY issued this small craft advisory at Aug 25, 2013, 4:35 AM EDT. It took effect at Aug 26, 2013, 2:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2013, 4:35 AM EDT (08:35 UTC)
In effect from
Aug 26, 2013, 2:00 AM EDT
Expired
Aug 26, 2013, 11:00 PM EDT
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WHUS71 KBUF 250835
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT SUN AUG 25 2013

LEZ040-041-251645-
/O.NEW.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
435 AM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-251645-
/O.NEW.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
435 AM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
10 follow-up statements
965 
WHUS71 KBUF 251143
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
743 AM EDT SUN AUG 25 2013

LEZ040-041-251945-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
743 AM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-251945-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
743 AM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
710 
WHUS71 KBUF 251740
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT SUN AUG 25 2013

LEZ040-041-260145-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
140 PM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-260145-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
140 PM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
367 
WHUS71 KBUF 251950
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT SUN AUG 25 2013

LOZ044-260400-
/O.EXA.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
350 PM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-260400-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
350 PM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-260400-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
350 PM EDT SUN AUG 25 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
571 
WHUS71 KBUF 260413
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1213 AM EDT MON AUG 26 2013

LEZ040-041-261215-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1213 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-261215-
/O.CON.KBUF.SC.Y.0078.130826T0600Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1213 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
723 
WHUS71 KBUF 260834
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EDT MON AUG 26 2013

LEZ040-041-261645-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
434 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-261645-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
434 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
850 
WHUS71 KBUF 261137
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
737 AM EDT MON AUG 26 2013

LEZ040-041-261945-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
737 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-261945-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
737 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
779 
WHUS71 KBUF 261437
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1037 AM EDT MON AUG 26 2013

LEZ020-262245-
/O.EXA.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
1037 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-262245-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1037 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-262245-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1037 AM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS71 KBUF 261738
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EDT MON AUG 26 2013

LEZ020-040-041-270000-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
138 PM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-270000-
/O.CON.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
138 PM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
594 
WHUS71 KBUF 262318
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
718 PM EDT MON AUG 26 2013

LOZ044-045-270030-
/O.CAN.KBUF.SC.Y.0078.000000T0000Z-130827T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
718 PM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING.

$$

LEZ020-040-041-270300-
/O.EXT.KBUF.SC.Y.0078.000000T0000Z-130827T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
718 PM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
416 
WHUS71 KBUF 270301
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1101 PM EDT MON AUG 26 2013

LEZ020-040-041-270415-
/O.EXP.KBUF.SC.Y.0078.000000T0000Z-130827T0300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1101 PM EDT MON AUG 26 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 4:22 AM EDT, 13 minutes earlier.

Area forecast discussion, Aug 25, 4:22 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
422 AM EDT SUN AUG 25 2013

.SYNOPSIS...
HIGH PRESSURE WILL BRING ANOTHER DAY OF COMFORTABLE TEMPERATURES AND
DRY WEATHER TODAY. THE WEATHER BECOMES ACTIVE AGAIN BEGINNING
TONIGHT AND MONDAY AS A COLD FRONT CROSSES THE REGION WITH SHOWERS
AND THUNDERSTORMS. WARMER AND MORE HUMID CONDITIONS WILL RETURN NEXT
WEEK WITH A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPANSIVE HIGH PRESSURE CENTERED OVER THE NORTHEAST AND MID-ATLANTIC
REGIONS THIS MORNING IS KEEPING QUIET WEATHER ACROSS WESTERN AND
CENTRAL NEW YORK. INFRARED SATELLITE SHOWS A BAND OF CIRRUS DROPPING
SOUTH ACROSS THE SAINT LAWRENCE VALLEY AND ADIRONDACKS WHILE
CLEAR SKIES ARE FOUND OVER WESTERN NEW YORK. THE LIGHT WINDS AND
CLEAR SKIES ARE IDEAL FOR RADIATIONAL COOLING WHICH WILL HELP
PRODUCE SOME SOUTHERN TIER VALLEY FOG. LOW TEMPS WILL RUN IN THE
LOWER TO MID 50S ALONG THE LAKESHORE AREAS...BUT DOWN INTO THE 40S
IN THE COOLER SOUTHERN TIER VALLEYS AND EAST OF LAKE ONTARIO.

THE SURFACE HIGH AND EXPANSIVE UPPER LEVEL RIDGING WILL BRING
ANOTHER PLEASANT WEATHER DAY TODAY FOR OUTDOOR ACTIVITIES. PLENTY OF
SUNSHINE WILL BE FOUND THROUGH THE MORNING AND EARLY AFTERNOON HOURS
BEFORE MID AND HIGH CLOUDS BEGIN OVERSPREADING FROM THE NORTH TOWARD
THE EVENING HOURS. AS THE SURFACE HIGH BEGINS SHIFTING OFF THE
MID-ATLANTIC COAST LATER DAY SOUTHWEST WINDS WILL INCREASE ACROSS
THE LOWER GREAT LAKES. THIS WILL BRING SOME BREEZY WINDS FOR
PORTIONS OF THE NIAGARA FRONTIER AND EASTERN LAKE ONTARIO REGIONS BY
MID AFTERNOON. HIGH TEMPERATURES WILL RUN A FEW DEGREES WARMER TODAY
WITH RISING HEIGHTS AND 850MB TEMPS. UPPER 70S TO LOW 80S WILL BE
COMMON.

AFTER A PERFECT WEATHER WEEKEND WE WILL HAVE TO SETTLE IN FOR SOME
MORE ACTIVE WEATHER BEGINNING LATER TONIGHT AND INTO MIDWEEK.
LOOKING UPSTREAM A PAIRED UPPER LEVEL SHORTWAVE AND SURFACE LOW IS
TRIGGERING THUNDERSTORMS JUST NORTH OF LAKE SUPERIOR AT THE
CREST OF THE THERMAL RIDGE SPRAWLED ACROSS THE CENTER OF THE
COUNTRY. MODELS SHOW THIS SYSTEM TRACKING OVER THE CREST OF THE
RIDGE AND SOUTHEAST DOWN THE EASTERN RIM OF THE RIDGE CROSSING
SOUTHEASTERN ONTARIO TOWARD THE SAINT LAWRENCE VALLEY TONIGHT.
ASSOCIATED THUNDERSTORMS/POSSIBLE MCS WILL ARRIVE ACROSS THE
NORTH COUNTRY AND SAINT LAWRENCE VALLEY BY LATE TONIGHT. HAVE KEPT
THE HIGHEST PROBABILITIES FOR STORMS JEFFERSON AND LEWIS COUNTIES
AND TAPERED THEM DOWN TO THE SOUTH KEEPING THE SOUTHERN TIER DRY
OVERNIGHT. NAM MODEL SHOWS 850MB WINDS UP TO 50 KTS WHICH MAY
BRING A THREAT FOR SOME GUSTY WINDS WITH THESE STORMS. A BLEND OF
QPF GUIDANCE YIELDS A QUARTER TO HALF INCH BASIN AVERAGE RAINFALL
WITH THESES STORMS WITH LOCALLY HIGHER AMOUNTS WITHIN HEAVIER
DOWNPOURS OR TRAINING CELLS. WINDS SOUTH AND EAST OF THE LAKES
WILL REMAIN BREEZY OVERNIGHT AHEAD OF THE STORMS AND SYSTEMS COLD
FRONT. THIS WILL KEEP TEMPERATURES FROM FALLING MUCH OVERNIGHT
WITH LOWS ONLY REACHING DOWN INTO THE MID TO LOW 60S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MOST GUIDANCE (NAM/GFS/RGEM/ECWMF/SREF) DEVELOPS A SIGNIFICANT SLUG
OF CONVECTION AND TRACKS THIS JUST TO OUR NORTH ON SUNDAY NIGHT.
THIS SEEMS REASONABLE GIVEN THE ACTIVE WEATHER WITH THIS FEATURE
EARLY THIS MORNING. A WNW UPPER LEVEL FLOW WILL THEN PUSH MOISTURE
ON THE SOUTHERN FLANK OF THIS MCS ACROSS OUR REGION DURING THE DAY
MONDAY. THIS WILL CORRESPOND WITH A GENERALLY MORE FAVORABLE
CONVECTIVE ENVIRONMENT TO THE SOUTH OF THE MCS...AND WILL LIKELY
CAUSE A LINEAR BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP ON THE
SOUTHERN OUTFLOW OF THE MCS ON MONDAY. WITH MODEL P-WAT VALUES NEAR
2 INCHES WILL MAKE FOR IMPRESSIVE QPFS...HOWEVER AREAL COVERAGE WILL
PROBABLY BE SCATTERED TO NUMEROUS IN THIS BAND...AND THUS WILL KEEP
POPS IN THE LIKELY CATEGORY AS THIS MOISTURE DROPS FROM N-S ACROSS
OUR REGION ON MONDAY. THIS SAID...STORMS WHICH DO DEVELOP COULD
CONTAIN BRIEF HEAVY DOWNPOURS. THERE WILL ALSO BE A POTENTIAL FOR
SEVERE WEATHER MONDAY AFTERNOON...WITH MODERATE WIND SHEAR IN
PLACE...HOWEVER FORECAST SOUNDINGS SUGGEST A LONG THIN CAPE ONLY
BUILDING TO 500 TO 1000 J/KG. THIS STILL COULD BE A CONCERN IN SUCH
A MOIST ENVIRONMENT...SINCE STORMS WHICH DO DEVELOP WILL NOT HAVE
DRY AIR ENTRAINMENT TO CONTEND WITH. MUCH WILL DEPEND ON HOW MUCH
SUN BREAKS OUT AHEAD OF THE FEATURE...WHICH IS DIFFICULT TO PIN DOWN
THIS FAR OUT DUE TO UNCERTAINTIES IN UPSTREAM CONVECTION.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS...BUT
SHOULD TAPER OFF AS A SHORTWAVE ASSOCIATED WITH THE EXITING MCS
MOVES EAST AND PROMOTES WEAK UPPER LEVEL RIDGING LATER IN THE NIGHT.
PERHAPS THE MOST NOTABLE WEATHER FEATURE OF THE NIGHT WILL BE AREAS
OF FOG WHICH DEVELOP IN THE MOIST ENVIRONMENT. LOCATION WILL VARY
BASED ON WHERE RAIN FALLS DURING THE DAY MONDAY AND WHERE SKIES
CLEAR OUT...BUT DO EXPECT FOG TO BE MORE WIDESPREAD THAN JUST THE
TYPICAL MOUNTAIN VALLEYS.

TUESDAY SHOULD START OFF WITH A WEAK UPPER LEVEL RIDGE IN
PLACE...WITH DAYTIME INSTABILITY POSSIBLY ENOUGH TO SPARK AN
AFTERNOON THUNDERSTORM IN SOME SPOTS. GIVEN THE TIMEFRAME...THERE IS
AN EXCELLENT MODEL CONSENSUS THAT AN MCS WILL DEVELOP UPSTREAM ON
TUESDAY NIGHT...WITH THE NAM/GFS/GGEM/ECMWF ALL DEVELOPING THE
FEATURE. WHAT REMAINS UNCERTAIN IS THE TRACK AND TIMING OF THE
MCS...AND WHILE A MODEL CONSENSUS DOES TAKE IT ACROSS WESTERN NEW
YORK LATE TUESDAY NIGHT INTO WEDNESDAY...IT IS NOT UNCOMMON FOR MCS
TO TRACK SOUTH OF MODEL GUIDANCE. BECAUSE OF A LARGE UNCERTAINTY
IN TRACK AND TIMING...WILL KEEP POPS IN A CHANCE RANGE. HOWEVER...IT
IS IMPORTANT TO NOTE THAT SIGNIFICANT WEATHER WOULD LIKELY BE
ASSOCIATED WITH ANY MCS...WITH HEAVY RAINS AND POTENTIALLY DAMAGING
WINDS.

IT WILL CONTINUE TO BE RATHER MUGGY THROUGH THE PERIOD...WITH ABOVE
NORMAL TEMPERATURES. DAYTIME HIGHS SHOULD GENERALLY BE IN THE
80S...WITH LOW LEVEL MOISTURE KEEP OVERNIGHT LOWS IN THE 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
LATER TUESDAY NIGHT AND WEDNESDAY...ANOTHER AND POTENTIALLY STRONGER
SHORTWAVE WILL DROP SOUTHEAST ACROSS THE LOWER LAKES REGION AND
SOUTHERN ONTARIO/QUEBEC...ALONG WITH AN ATTENDANT SURFACE WAVE/
ASSOCIATED COLD FRONT. THIS WILL BRING ANOTHER GENERAL OPPORTUNITY
FOR CONVECTION TO OUR AREA...THOUGH WITH THE MODELS CONTINUING TO
SHOW VARIANCE ON THE EXTENT AND LOCATION OF SUCH CONVECTION...WILL
KEEP PRECIP CHANCES BROADBRUSH IN NATURE AND CONFINED TO THE MID
CHANCE RANGE FOR NOW.

FOLLOWING THE PASSAGE OF THIS SYSTEM...BOTH THE GFS/ECMWF ARE IN
REASONABLE AGREEMENT ON DEVELOPING A BROAD LARGE-SCALE TROUGH
ALONG/JUST OFFSHORE OF THE EAST COAST LATER IN THE WEEK...WITH THE
AXIS OF THE UPPER RIDGE OVER THE PLAINS STATES CONSEQUENTLY GETTING
SHUNTED A LITTLE FURTHER WEST. COUPLED WITH SURFACE HIGH PRESSURE
AND DRIER AIR BUILDING ACROSS OUR REGION...THIS SHOULD RESULT IN A
RETURN TO GENERALLY DRY WEATHER FOR THURSDAY RIGHT ON THROUGH THE
END OF THE WEEK.

AS FOR TEMPS...THESE SHOULD CONTINUE TO AVERAGE OUT A BIT ABOVE
NORMAL THROUGH THE PERIOD...WITH READINGS GENERALLY PEAKING IN THE
UPPER 70S TO LOWER 80S BY DAY...AND DIPPING TO THE MID 50S TO MID
60S AT NIGHT.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE ACROSS THE REGION WILL KEEP VFR CONDITIONS TODAY
AFTER ANY RADIATION FOG SCATTERED OUT OF THE SOUTHERN TIER VALLEYS.
NOT EXPECTING THIS TO IMPACT KJHW PER LATEST GUIDANCE. A THIN VEIL
OF CIRRUS WILL THICKEN TO SCATTERED THEN BROKEN BY THIS EVENING AHEAD
OF A COLD FRONT DROPPING SOUTH FROM THE UPPER GREAT LAKES. THIS
FRONT WILL BRING VCTS THEN TSRA TO KART BEGINNING AFTER 00Z. THROUGH
THE OVERNIGHT STORMS WILL SETTLE SOUTH ACROSS LAKE ONTARIO TOWARD
WESTERN NY BUT TIMING IS STILL A BIT UNCERTAIN TO INCLUDE IN TAFS AT
THIS TIME.

OUTLOOK...
SUNDAY NIGHT...MAINLY VFR WITH CHANCE OF THUNDERSTORMS WNY LATE.
MONDAY...SHOWERS AND THUNDERSTORMS LIKELY.
MONDAY NIGHT...CHANCE OF IFR IN FOG.
TUESDAY...MAINLY VFR WITH LOW CHANCE OF SHRA/TSRA.
TUESDAY NIGHT AND WEDNESDAY...CHANCE OF TSRA.

&&

.MARINE...
BROAD HIGH PRESSURE IN PLACE OVER NEW YORK AND THE MID ATLANTIC
STATES WITH TRANQUIL CONDITIONS ACROSS THE LAKES FOR TODAY.
SOUTHWEST WINDS WILL INCREASE SUNDAY NIGHT AHEAD OF A FRONTAL
BOUNDARY WHICH WILL SETTLE SOUTH ACROSS THE LAKES WITH THUNDERSTORMS
THROUGH MONDAY. THE WINDS WILL BUILD WAVES ON LAKE ERIE...AND THE
EASTERN END OF LAKE ONTARIO GREATER THAN 4 FEET. SMALL CRAFT
ADVISORIES HAVE BEEN ISSUED FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. A LULL IN WINDS LOOKS TO OCCUR TUESDAY BEFORE ANOTHER
STORM SYSTEM BRINGS THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR
         LOZ045.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...JJR
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 24, 5:31 AM EDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
531 AM EDT SAT AUG 24 2013

NYZ001>008-010>014-019>021-085-250945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
531 AM EDT SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
531 AM EDT SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.